Alert archive / Wisconsin / Gale Watches in 2017

Gale Watch 8, NWS Green Bay, WI

November 26, 2017

NWS Green Bay, WI issued this gale watch at Nov 26, 2017, 9:17 PM CST. It took effect at Nov 27, 2017, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 26, 2017, 9:17 PM CST (03:17 UTC)
In effect from
Nov 27, 2017, 6:00 PM CST
Expired
Nov 27, 2017, 3:49 AM CST
In force
Issued by
NWS Green Bay, WI

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Nov 26, 5:42 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Nov 26, 5:42 PM CST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
542 PM CST Sun Nov 26 2017

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Monday
Issued at 224 PM CST Sun Nov 26 2017

Partly cloudy skies prevailed across the region this afternoon.
Temperatures were in the 40s to around 50. Winds were from the
southwest at 10 to 20 mph at most places.

For tonight, a weak cold front will sag southward into central
and northeast Wisconsin, then south of the area by daybreak. This
front will bring a wind shift along with the possibility of low
clouds. Upstream observations indicated extensive low clouds along
and behind the front. Model guidance and the Canadian astronomy
model do not show the low clouds dropping into the area. The only
model to show the potential for the low clouds would be the MET
guidance which has a moist bias. Based on the where the front is
expected to be positioned by daybreak on Monday and what is
happening upstream, went more pessimistic for cloud cover. This
will have a significant impact on low temperatures tonight, and
possibly the highs on Monday.

For Monday, lowered high temperatures across north-central
and northeast Wisconsin due to southeast flow and cloud cover.
Even if the low clouds do not materialize, there should be mid
or high clouds moving across the northern half of Wisconsin.
For the most part, went a few degrees above guidance for highs,
but cooler than previous forecast.

.LONG TERM...Monday Night Through Sunday
Issued at 224 PM CST Sun Nov 26 2017

The main challenge for the extended period will be the
precipitation late Wednesday night into Thursday, which will also
be the only active weather in the period. Otherwise, low amplitude
flow continues, becoming more zonal across our area once the
Thursday system is through.

Monday night into Tuesday night a cold front will move through the
region. Moisture is expected to be rather scarce, but cloud cover
is likely to return. Low level moisture could be sufficient for a
few showers towards the east and south of the area by the evening,
but currently don't expect this to line up with the forcing, so
kept small chances out. Otherwise cold air will continue to move
through the area Tuesday, drying out again overnight into
Wednesday.

A better chance for active weather will arrive with the cold front
late Wednesday night into Thursday. Models still vary on how
quickly this moves through the area, but soundings suggest that
snow growth will be hard to come by, if it happens at all. Thus,
favored more rain and a faster transition as temperatures rise
through the day. Once this system moves through the region, more
zonal flow establishes itself aloft through Saturday, with dry
conditions lasting until next Sunday.

Temperatures through the period will remain a few degrees above
normal through the extended period.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 542 PM CST Sun Nov 26 2017

a weak cold front will drop south across the region
later tonight. It may be accompanied by some MVFR ceilings of
1500 to 2500 feet late tonight through midday Monday. Mostly VFR
expected Monday afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Eckberg
LONG TERM......Uhlmann
AVIATION.......RDM
Hazardous weather outlook, Nov 26, 1:01 PM CST, 8 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
101 PM CST Sun Nov 26 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
101 PM CST Sun Nov 26 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-271915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
101 PM CST Sun Nov 26 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The probability for widespread hazardous weather is low.

Eckberg/Uhlmann

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 9:17 PM CSTSmall Craft AdvisoryGRB54 hr

Nearby

Gale Watches in Wisconsin, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.